Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 14, 2017, 11:11 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2017, 11:11 AM EDT (15:11 UTC)
- Expired
- Jul 14, 2017, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
135 WHUS73 KIWX 141511 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1111 AM EDT FRI JUL 14 2017 LMZ043-046-142100- /O.NEW.KIWX.SC.Y.0049.170714T1511Z-170714T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1111 AM EDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS...NORTH AT 10 TO 20 KNOTS. * WAVES...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
434 WHUS73 KIWX 141956 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 PM EDT FRI JUL 14 2017 LMZ043-046-150300- /O.EXT.KIWX.SC.Y.0049.000000T0000Z-170715T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 PM EDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTH AT 10 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
836 WHUS73 KIWX 150241 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1041 PM EDT FRI JUL 14 2017 LMZ043-046-150345- /O.EXP.KIWX.SC.Y.0049.000000T0000Z-170715T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1041 PM EDT FRI JUL 14 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM EDT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 7:02 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 14, 7:02 AM EDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 702 AM EDT Fri Jul 14 2017 .SYNOPSIS... Issued at 1240 AM EDT Fri Jul 14 2017 A cold front will continue to move through the area today bringing cooler and less humid conditions. Dry and pleasant conditions are expected into this weekend. Highs will be in the 70s to around 80 through Monday. Lows will be in the upper 50s to lower 60s. && .SHORT TERM...(Today and Tonight) Issued at 248 AM EDT Fri Jul 14 2017 Quiet weather in store for the short term period. Water vapor imagery depicting upper trough moving through the northern great lakes region. This feature has finally activated quasi- stationary surface boundary and associated frontal wave to move cold front through the area. High pressure centered over MN will build SE into the region and provide cooler and less humid conditions. Low level NW flow...850mb thermal trough...and ample low level moisture are expected to generate strato-cu deck from mid morning through early afternoon before drier air and subsidence from building high pressure clears skies by late afternoon. Very pleasant conditions for tonight with clear skies...light winds and low humidities will have lows dropping into the upper 50s. && .LONG TERM...(Saturday through Thursday) Issued at 248 AM EDT Fri Jul 14 2017 NW flow pattern will bring a weak disturbance down into the great lakes region Sunday. While generally lacking in any type of synoptic moisture feed...antecedent boundary layer moisture might be sufficient to generate a few showers...especially if timing plays out for favorable arrival wrt diurnal cycle which would then have decent instability to work off of as ensemble means have afternoon CAPEs around 1000-1500J/kg. Another Canadian high builds into the great lakes region behind this disturbance which will re-enforce seasonably cool and less humid conditions into Monday. Trending more like typical mid-summer conditions by mid-week as upper level ridging builds eastward into the mid-MS valley and midwest regions. Expanding upper ridge will push northern stream flow up along US/Canadian border and should keep our forecast dry through Wednesday. Resulting height rises and southwesterly flow will have temps into the mid 80s on Tuesday with upper 80s to near 90 possible by Wednesday. Weak frontal boundary will drift slowly southward into the great lakes region by Thursday. Here models offer varying solutions wrt timing and placement but majority of ensemble members showing rather weak signal for precip chances which seems reasonable given lack of deep moisture return and large scale forcing/dynamics detached to the north. However... resulting superblend as expected spreads precip chances too far temporally and overdone in magnitude. Will trim back and keep forecast dry through Wednesday and trim out likely POPs Thursday night/Friday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 649 AM EDT Fri Jul 14 2017 Fairly weak flow behind a cold front can be expected today. IFR conditions have spread into SBN, but will lift by late morning. Otherwise, VFR conditions the rest of the TAF period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...JAL LONG TERM...JAL AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 14, 3:52 AM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 352 AM EDT Fri Jul 14 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150800- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 352 AM EDT Fri Jul 14 2017 /252 AM CDT Fri Jul 14 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-150800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 352 AM EDT Fri Jul 14 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:11 AM EDT | Beach Hazards Statement | IWX | 12 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.